Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Geometric properties of homogeneous vector fields of degree two in $ {\bf R}\sp{3}$

Author: M. Izabel T. Camacho
Journal: Trans. Amer. Math. Soc. 268 (1981), 79-101
MSC: Primary 58F09; Secondary 34D30
MathSciNet review: 628447
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the space of homogeneous polynomial vector fields of degree two, those that project on Morse-Smale vector fields on $ {S^2}$ by the Poincaré central projection form a generic subset. The classification of those vector fields on $ {S^2}$ without periodic orbits is given and applications to the study of local actions of the affine group of the line are derived.

References [Enhancements On Off] (What's this?)

  • [1] A. A. Andronov, E. A. Leontovich, I. I. Gordon, and A. G. Maĭer, Theory of bifurcations of dynamic systems on a plane, Halsted Press [A division of John Wiley & Sons], New York-Toronto, Ont.; Israel Program for Scientific Translations, Jerusalem-London, 1973. Translated from the Russian. MR 0344606
  • [2] José Argémi, Sur les points singuliers multiples de systèmes dynamiques dans 𝑅², Ann. Mat. Pura Appl. (4) 79 (1968), 35–69 (French). MR 0235199
  • [3] Ivar Bendixson, Sur les courbes définies par des équations différentielles, Acta Math. 24 (1901), no. 1, 1–88 (French). MR 1554923, 10.1007/BF02403068
  • [4] Courtney Coleman, A certain class of integral curves in 3-space, Ann. of Math. (2) 69 (1959), 678–685. MR 0104885
  • [5] David Hilbert, Mathematical problems, Bull. Amer. Math. Soc. 8 (1902), no. 10, 437–479. MR 1557926, 10.1090/S0002-9904-1902-00923-3
  • [6] Lawrence Markus, Quadratic differential equations and non-associative algebras, Contributions to the theory of nonlinear oscillations, Vol. V, Princeton Univ. Press, Princeton, N.J., 1960, pp. 185–213. MR 0132743
  • [7] J. Palis and S. Smale, Structural stability theorems, Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 223–231. MR 0267603
  • [8] C. Pugh, Hilbert's 16th problem: Limit cycles of polynomial vector fields in the plane, Dynamical Systems, Lecture Notes in Math., vol. 468, Springer-Verlag, Berlin and New York, 1975, pp. 55-57.
  • [9] Sh. R. Sharipov, Classification of integral manifolds of a homogeneous three-dimensional system according to the structure of limit sets, Differencial'nye Uravnenija 7 (1971), 355-363.
  • [10] Geovan Tavares dos Santos, Classification of generic quadratic vector fields with no limit cycles, Geometry and topology (Proc. III Latin Amer. School of Math., Inst. Mat. Pura Aplicada CNPq, Rio de Janeiro, 1976) Springer, Berlin, 1977, pp. 605–640. Lecture Notes in Math., Vol. 597. MR 0455046

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F09, 34D30

Retrieve articles in all journals with MSC: 58F09, 34D30

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society